MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C3260-A
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 1.3005168196-2020-01533.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat an occlusion of the pelvic varices using a px slim delivery microcatheter (px slim) and ruby coils.During the procedure, the distal tip of the px slim became damaged while in use in the patient.Subsequently, a ruby coil unintentionally detached inside the microcatheter.No additional information has been provided.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was updated based on additional information received by penumbra distributor: 1.Section b.Box 5.Describe event or problem please note that the device associated with this complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was disposed of and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2020-01533.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat an occlusion of the pelvic varices using a px slim delivery microcatheter (px slim) and ruby coils.During the procedure, the distal tip of the px slim became damaged while in use in the patient.Subsequently, a ruby coil unintentionally detached inside the microcatheter and was removed from the procedure.The procedure was completed using additional coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device in complaint was not expected to be returned; however, on 02-feb-2021 the device was received.Based on this information, corrections were made to: 1.Section d.Box 10: device available for evaluation? (do not send to fda).2.Section h.Box 3: device returned to manufacturer? 3.Section h.Box 3: device evaluated by manufacturer? 4.Section h.Box 6: method code 1, method code 2, and method code 3.5.Section h.Box 6: results code 1.6.Section h.Box 6.Conclusions code 1.Additional information was added to: 1.Section d.Box 10: returned to manufacturer on (mm/dd/yyyy).Evaluation of the returned ruby coil confirmed that the embolization coil was detached from its pusher assembly.If the ruby coil is forcefully retracted against resistance, the pusher assembly may elongate beyond the length of the pull wire inside the ddt, causing the embolization coil to detach from its pusher assembly.The damage to the distal tip of the pxslim mentioned in the complaint may have contributed to resistance during the procedure.Further evaluation of the returned ruby coil revealed offset coil winds along the length of the embolization coil.This damage was incidental to the reported complaint and may have occurred during packaging of the device for returned.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2020-01533 h3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10557403
Report Number3005168196-2020-01534
Device Sequence Number2842857
Product Code HCG
UDI-Device Identifier00814548013107
UDI-Public00814548013107
Combination Product (Y/N)Y
Initial Reporter CountryBR
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2026
Device Model NumberRBY2C3260-A
Device Catalogue NumberRBY2C3260
Device Lot NumberF86204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer09/21/2020
03/19/2021
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date01/27/2021
04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005